Alert archive / California / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 4, NWS Los Angeles, CA

August 28, 2000Los Angeles County, California

NWS Los Angeles, CA issued this severe thunderstorm warning at Aug 28, 2000, 2:55 PM PDT for Los Angeles County, California. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 28, 2000, 2:55 PM PDT (21:55 UTC)
Expired
Aug 28, 2000, 4:00 PM PDT
In force
65 min
Issued by
NWS Los Angeles, CA
Area
Whole counties

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 3:15 PM PDTThunderstorm Wind 52 ELittle Rock, CAA severe thunderstorm produced wind gusting up to 60 MPH in the community of Little Rock. No damage was reported.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KLOX 282158
SVRLAX
CAC037-282230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING    
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
255 PM PDT MON AUG 28 2000

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEAST LOS ANGELES COUNTY

* UNTIL 400 PM PDT

* NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED ONE SEVERE 
THUNDERSTORM 10 MILES EAST OF LAKE LOS ANGELES AND ANOTHER 
SEVERE THUNDERSTORMS 10 MILES SOUTHEAST OF LITTLEROCK. 
BOTH STORMS WERE MOVING NORTH NORTHWEST AT 10 MPH. 

*THE STORM NEAR LAKE LOS ANGELES WILL AFFECT THE ANTELOPE VALLEY
FROM LAKE LOS ANGELES NORTH AND EAST THROUGH 4 PM...WHILE THE
STORM TO THE SOUTHEAST OF LITTLEROCK WILL AFFECT THE TOWNS OF
LITTLEROCK...PEARBLOSSOM AND EASTERN PALMDALE BETWEEN 3 AND 4PM.

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 55 
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAI N.
ROADWAYS MAY FLOOD QUICKLY...MOTORISTS SHOULD NOT CROSS FLOODED
ROADS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 1:45 PM PDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 28, 1:45 PM PDT, 1 hour 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
145 PM PDT MON AUG 28 2000

COOLING TREND TO CONTINUE NEXT COUPLE DAYS AS UPR LOW REMAINS OFFSHORE
OF CALIFORNIA. THIS WILL KEEP AIRMASS RELATIVELY COOL AND AFTERNOON
MAXES BELOW NORMAL AT LEAST THROUGH MID WEEK. PLENTY OF MOISTURE
CONTINUES TO STREAM IN FROM THE SOUTHEAST AND THIS WILL MAINTAIN AT
LEAST A CHANCE OF SOME AFTERNOON CONVECTION OVER THE LA AND VENTURA
COUNTY MOUNTAINS. HOWEVER, AS THE MODELS HAVE BEEN CORRECTLY
SUGGESTING, MOST OF THE UNSTABLE AIR WILL REMAIN EAST OF OUR AREA. SOME
OF THIS MID AND UPPER LEVEL MOISTURE WILL ALSO MOVE OVER THE COASTAL
AND VALLEY AREAS TONIGHT AND TUESDAY, HOWEVER THERE DOESN'T APPEAR TO
BE ENOUGH INSTABILITY TO GET ANY PRECIP OUT OF IT. WILL LEAVE PARTLY
CLOUDY WORDING FOR NOW AND MONITOR THINGS THIS EVENING.

MEDIUM RANGE MODELS ARE INDICATING THAT THE UPPER LEVEL LOW OFFSHORE
WILL MOVING INLAND TO THE NORTH AROUND FRIDAY, WITH THE TAIL END OF THE
MOISTURE REACHING THE CENTRAL COAST. NO RAIN IS EXPECTED WITH IT, BUT
THERE WILL LIKELY BE A CONTINUED DEEPENING OF THE MARINE LYR AND
POSSIBLY SOME NIGHT AND MORNING DRIZZLE. THE MRF IS THEN INDICATING A
POSSIBLE WEAK OFFSHORE WIND EVENT EARLY NEXT WEEK AS A TROF PASSES TO
OUR NORTHEAST.

LAX 0000. WOFFORD

.LAX...NONE.

Nearby

Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.